Will the swelling go down more after the third day or does it look like I should even out the top sides more? (Photo)

I got 1.0cc juviderm. To me it looks like the top middle part was filled more than the left and right side. Just wondering if it's swelling and it'll go down or if it would look better filled out more on each side. I got it done early afternoon on Monday, 2 days ago.

Doctor Answers 7

Swelling/Bruising/Lumpiness (early) from Fillers

I always tell my patients to not love their filler injections for 2 weeks. Swelling is very common and sometimes immediate. It can last 3-7 days and a good idea is to use cold compresses. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area but gentle massage might be necessary if the bump is from the filler material itself. Get Arnica gel if you can find some and apply a few times a day as well to help treat any swelling. Avoid any blood thinners. Bruising can also last 1-2 weeks. I don't recommend hyaluronidase this early and wait a few weeks until the swelling has resolved. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.


Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Swelling and Adding More Volume

Swelling after dermal fillers is very common. To an area like the lips, some swelling is expected. Waiting at least 2 weeks before assessing whether you need more dermal filler is a good idea. Once swelling subsides more dermal filler could be added if additional volume is desired.

David W. Kim, MD
Bay Area Facial Plastic Surgeon
4.7 out of 5 stars 35 reviews

Swelling after filler

Hello, and thanks for your question.

Post-filler swelling can take 1-2 weeks to fully subside, so it may be early to assess your final result. If you are not pleased with your final result, the product can be dissolved with injection of an enzyme called hyaluronidase. To maximize the likelihood of a favorable outcome, I recommend that you only get treated by a well-trained and experienced dermatologist or plastic surgeon.  

Hope this opinion is helpful to you. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

If swelling lasts more than 2 weeks consider reversing with hyaluronidase.  Please speak to your physician if you are concerned.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Lip Swelling from Juvederm Injections

There is always swelling from lip injections.  I would definitely wait at least two weeks to assess the lips before having anymore product injected or dissolved.  Please consult an expert.  Best, Dr. Green

Too early to decide

I like the look of the lips much better. It takes about 10 days for everything to settle down. If you want to discuss things at that point, make an appointment. I think they look fine now.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Better to wait!

Dear Kala,

       I generally advise my patients to wait about 2 weeks to allow all the swelling to go away.  Even subtle swelling can make a difference.  Sometimes if we adjust too soon, then we are chasing the swelling and just add to the asymmetry.  I usually schedule a follow up appointment with all my filler patients after 2 weeks to make sure that everything is perfect and fine tune if necessary.  You might just want to go ahead and schedule a follow up so you have it!  Sometimes if one area is a little too full after that time period a little massage can even it out.  Occasionally it may need to be dissolved with Wydase to get it just right.  There are a lot of options if you are still concerned after you have fully healed!
Good luck!

Jasmine Mohadjer, MD
Tampa Oculoplastic Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.